Alert archive / Indiana / Flood Watches in 2018
Flood Watch 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flood watch at Mar 26, 2018, 3:27 PM EDT for 28 counties in Indiana. It took effect at Mar 27, 2018, 5:00 AM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2018, 3:27 PM EDT (19:27 UTC)
- In effect from
- Mar 27, 2018, 5:00 AM EDT
- Expired
- Mar 28, 2018, 3:53 AM EDT
- In force
- 23 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- None
All 28 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Clay County, IN, Daviess County, IN, Decatur County, IN, Fountain County, IN, Greene County, IN, Hendricks County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 45 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1504 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
406 WGUS63 KIND 261927 FFAIND URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Indianapolis IN 327 PM EDT Mon Mar 26 2018 INZ028-029-035>037-043>047-051>056-060>065-067>072-270330- /O.NEW.KIND.FA.A.0003.180327T0900Z-180328T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Warren-Tippecanoe-Fountain-Montgomery-Boone-Vermillion-Parke- Putnam-Hendricks-Marion-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Crawfordsville, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 327 PM EDT Mon Mar 26 2018 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... The National Weather Service in Indianapolis has issued a * Flood Watch for portions of central Indiana, south central Indiana, southeast Indiana, southwest Indiana, and west central Indiana, including the following areas, in central Indiana, Bartholomew, Boone, Decatur, Hendricks, Johnson, Marion, Morgan, and Shelby. In south central Indiana, Brown, Jackson, Lawrence, and Monroe. In southeast Indiana, Jennings. In southwest Indiana, Daviess, Greene, Knox, Martin, and Sullivan. In west central Indiana, Clay, Fountain, Montgomery, Owen, Parke, Putnam, Tippecanoe, Vermillion, Vigo, and Warren. * From late tonight through Wednesday morning * One to two inches of rain, combined with the melting of a significant snowpack for some areas, will produce the potential for flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ 50
6 follow-up statements
257 WGUS63 KIND 270258 FFAIND Flood Watch National Weather Service Indianapolis IN 1058 PM EDT Mon Mar 26 2018 INZ028-029-035>037-043>047-051>056-060>065-067>072-271100- /O.CON.KIND.FA.A.0003.180327T0900Z-180328T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Warren-Tippecanoe-Fountain-Montgomery-Boone-Vermillion-Parke- Putnam-Hendricks-Marion-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Crawfordsville, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 1058 PM EDT Mon Mar 26 2018 ...FLOOD WATCH REMAINS IN EFFECT FROM 5 AM EDT TUESDAY THROUGH WEDNESDAY MORNING... The Flood Watch continues for * Portions of central Indiana, south central Indiana, southeast Indiana, southwest Indiana, and west central Indiana, including the following areas, in central Indiana, Bartholomew, Boone, Decatur, Hendricks, Johnson, Marion, Morgan, and Shelby. In south central Indiana, Brown, Jackson, Lawrence, and Monroe. In southeast Indiana, Jennings. In southwest Indiana, Daviess, Greene, Knox, Martin, and Sullivan. In west central Indiana, Clay, Fountain, Montgomery, Owen, Parke, Putnam, Tippecanoe, Vermillion, Vigo, and Warren. * From 5 AM EDT Tuesday through Wednesday morning * One to two inches of rain, combined with the melting of a significant snowpack for some areas, will produce the potential for flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
277 WGUS63 KIND 270812 FFAIND Flood Watch National Weather Service Indianapolis IN 412 AM EDT Tue Mar 27 2018 INZ028-029-035>037-043>047-051>056-060>065-067>072-271615- /O.CON.KIND.FA.A.0003.180327T0900Z-180328T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Warren-Tippecanoe-Fountain-Montgomery-Boone-Vermillion-Parke- Putnam-Hendricks-Marion-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Crawfordsville, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 412 AM EDT Tue Mar 27 2018 ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... The Flood Watch continues for * Portions of central Indiana, south central Indiana, southeast Indiana, southwest Indiana, and west central Indiana, including the following areas, in central Indiana, Bartholomew, Boone, Decatur, Hendricks, Johnson, Marion, Morgan, and Shelby. In south central Indiana, Brown, Jackson, Lawrence, and Monroe. In southeast Indiana, Jennings. In southwest Indiana, Daviess, Greene, Knox, Martin, and Sullivan. In west central Indiana, Clay, Fountain, Montgomery, Owen, Parke, Putnam, Tippecanoe, Vermillion, Vigo, and Warren. * Through Wednesday morning * One to two inches of rain, combined with the melting of a significant snowpack for some areas, will produce the potential for flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
077 WGUS63 KIND 271347 FFAIND Flood Watch National Weather Service Indianapolis IN 947 AM EDT Tue Mar 27 2018 ...Flood watch continues for much of Central Indiana... INZ028-029-035>037-043>047-051>056-060>065-067>072-272200- /O.CON.KIND.FA.A.0003.000000T0000Z-180328T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Warren-Tippecanoe-Fountain-Montgomery-Boone-Vermillion-Parke- Putnam-Hendricks-Marion-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Crawfordsville, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 947 AM EDT Tue Mar 27 2018 ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... The Flood Watch continues for * Portions of central Indiana, south central Indiana, southeast Indiana, southwest Indiana, and west central Indiana, including the following areas, in central Indiana, Bartholomew, Boone, Decatur, Hendricks, Johnson, Marion, Morgan, and Shelby. In south central Indiana, Brown, Jackson, Lawrence, and Monroe. In southeast Indiana, Jennings. In southwest Indiana, Daviess, Greene, Knox, Martin, and Sullivan. In west central Indiana, Clay, Fountain, Montgomery, Owen, Parke, Putnam, Tippecanoe, Vermillion, Vigo, and Warren. * Through Wednesday morning * One to two inches of rain, combined with the melting of a significant snowpack for some areas, will produce the potential for flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ PUMA
752 WGUS63 KIND 271922 FFAIND Flood Watch National Weather Service Indianapolis IN 322 PM EDT Tue Mar 27 2018 ...Flood watch continues for much of Central Indiana... INZ028-029-035>037-043>047-051>056-060>065-067>072-280330- /O.CON.KIND.FA.A.0003.000000T0000Z-180328T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Warren-Tippecanoe-Fountain-Montgomery-Boone-Vermillion-Parke- Putnam-Hendricks-Marion-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Crawfordsville, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 322 PM EDT Tue Mar 27 2018 ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... The Flood Watch continues for * Portions of central Indiana, south central Indiana, southeast Indiana, southwest Indiana, and west central Indiana, including the following areas, in central Indiana, Bartholomew, Boone, Decatur, Hendricks, Johnson, Marion, Morgan, and Shelby. In south central Indiana, Brown, Jackson, Lawrence, and Monroe. In southeast Indiana, Jennings. In southwest Indiana, Daviess, Greene, Knox, Martin, and Sullivan. In west central Indiana, Clay, Fountain, Montgomery, Owen, Parke, Putnam, Tippecanoe, Vermillion, Vigo, and Warren. * Through Wednesday morning * One to two inches of rain, combined with the melting of a significant snowpack for some areas, will produce the potential for flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ TDUD
013 WGUS63 KIND 280123 FFAIND Flood Watch National Weather Service Indianapolis IN 923 PM EDT Tue Mar 27 2018 ...Flood watch continues for much of Central Indiana... INZ028-029-035>037-043>047-051>056-060>065-067>072-281000- /O.CON.KIND.FA.A.0003.000000T0000Z-180328T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Warren-Tippecanoe-Fountain-Montgomery-Boone-Vermillion-Parke- Putnam-Hendricks-Marion-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Crawfordsville, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 923 PM EDT Tue Mar 27 2018 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... The Flood Watch continues for * Portions of central Indiana, south central Indiana, southeast Indiana, southwest Indiana, and west central Indiana, including the following areas, in central Indiana, Bartholomew, Boone, Decatur, Hendricks, Johnson, Marion, Morgan, and Shelby. In south central Indiana, Brown, Jackson, Lawrence, and Monroe. In southeast Indiana, Jennings. In southwest Indiana, Daviess, Greene, Knox, Martin, and Sullivan. In west central Indiana, Clay, Fountain, Montgomery, Owen, Parke, Putnam, Tippecanoe, Vermillion, Vigo, and Warren. * Until 8 AM EDT Wednesday * Additional rainfall of one quarter to one half inch is possible for the rest of the night. This rainfall, on top of what has fallen earlier today and melting of a significant snowpack for some areas, will continue to produce the potential for flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
246 WGUS63 KIND 280753 FFAIND Flood Watch National Weather Service Indianapolis IN 353 AM EDT Wed Mar 28 2018 INZ028-029-035>037-043>047-051>056-060>065-067>072-280900- /O.CAN.KIND.FA.A.0003.000000T0000Z-180328T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Warren-Tippecanoe-Fountain-Montgomery-Boone-Vermillion-Parke- Putnam-Hendricks-Marion-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Crawfordsville, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 353 AM EDT Wed Mar 28 2018 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of central Indiana, south central Indiana, southeast Indiana, southwest Indiana, and west central Indiana has been cancelled. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flood watch went out at Mar 26, 3:11 PM EDT, 16 minutes earlier.
Area forecast discussion, Mar 26, 3:11 PM EDT, 16 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 311 PM EDT Mon Mar 26 2018 .UPDATE... The SYNOPSIS, NEAR TERM, and SHORT TERM sections have been updated below. && .SYNOPSIS... Issued at 311 PM EDT Mon Mar 26 2018 Unsettled weather will continue across the area into the weekend as a couple of slow moving fronts move through the area. Some of the rain may be heavy at times through Tuesday night. Above normal temperatures mid-week will give way to a little cooler than normal readings by the weekend. && .NEAR TERM.../Rest of This Afternoon and Tonight/ Issued at 311 PM EDT Mon Mar 26 2018 Moisture continues to slowly increase across central Indiana this afternoon. The dewpoints aren't climbing as fast as the models are forecasting though. Showers, and a few thunderstorms, are across western Illinois and western Kentucky, moving northeast. The atmosphere will continue to moisten up as 850mb flow increases from the southwest. Precipitable water values will rise to above an inch tonight. Isentropic lift will also increase later this afternoon and through tonight along with the low level jet. Thus feel rain will overspread most of the area tonight. Will go likely or higher category PoPs all areas. The forcing will be focused more into the northern half of the forecast area, so will go the highest PoPs there. Across the south, there will likely be longer lulls in the rain as forcing is less there. Details will be in the Hydrology section below, but feel the threat of heavier rain plus the snow melt is enough to go with a Flood Watch starting late tonight across the southwest half of the forecast area. The model blend looks reasonable for temperatures. && .SHORT TERM.../Tuesday through Thursday/ Issued at 311 PM EDT Mon Mar 26 2018 Models are close enough that the model blend initialization was accepted for most items. Rain will continue at times across the area Tuesday and Tuesday night. A surface boundary will work slowly through the area, and upper impulses will move through the southwest flow aloft. An upper level jet will provide additional forcing, and a low level jet will provide the moisture. Thus went high PoPs all areas Tuesday and Tuesday night. Feel that flooding will continue to be a threat with this rain (see Hydrology section below), so will continue the flood watch through Tuesday night. On Wednesday and Wednesday night the front will in or just south of the southern forecast area, which will keep mainly chance or lower category PoPs across the area. A surface wave will ride along the front on Thursday as upper energy from the southern stream moves in, which will increase the PoPs across the area once again. There remains some differences in the models with track and timing of this low, so confidence is lower here. Will go with likely PoPs southeast and chance PoPs northwest. The model blend looks reasonable for temperatures given expected conditions. && .LONG TERM /Thursday Night Through Monday/... Issued at 300 PM EDT Mon Mar 26 2018 Models keep a strong upper low over Central Canada through the period with an upper trough extending south towards the great lakes. A series of upper disturbances will move east across our region through the period per models with the most significant systems occurring around Friday...Saturday evening and again early next week. With uncertainty in timing between the models superblend ended up putting low POPS through most of the long term period. Overall stayed close to a MOS blend on POPS and temperatures. Low level thickness favor mostly rain. But there could be a brief period of mixed precipitation far north early Sunday and Monday. && .AVIATION /Discussion for the 26/18Z TAF Issuance/... Issued at 1255 PM EDT Mon Mar 26 2018 Becoming MVFR ceilings this afternoon then IFR ceilings and rain showers by Tuesday. Low pressure over the central plains will move to the great lakes by Tuesday. Rain showers over western Kentucky and western Illinois will spread east across Indiana late this afternoon and early tonight. Numerous should will be the rule rest of the period overnight and Tuesday with IFR ceilings by Tuesday. Winds will be from the southeast 10 knots this afternoon... becoming south 15 knots by late evening and south to southwest 10 to 15 knots Tuesday. Marginal low level wind shear possibly by Tuesday morning. && .HYDROLOGY... Issued at 311 PM EDT Mon Mar 26 2018 The snowpack continues to melt across the area with warming temperatures and dewpoints. Analysis from the National Operational Hydrologic Remote Sensing Center continues to show up to around an inch of liquid equivalent in the snow cover. Any lingering snow will be finished off tonight as the rain moves in. This will saturate the ground in areas that saw snowfall Saturday. Precipitable water values will increase to over 1.25 inches tonight into Tuesday which is relatively close to the climatological maximum for late March. Thus concerns for heavy rain and flooding will increase through Tuesday night. The Weather Prediction Center has continued a Marginal Risk for excessive rain late tonight and on Tuesday. Thus feel a Flood Watch is necessary for parts of the forecast area. The northeastern edge will be near the edge of the snow cover, with areas to the southwest seeing the potential for the most rain. This ends up being roughly the southwest half of the forecast area. Will start the watch late in the tonight period and continue through Tuesday night, when the heavier rain is expected. By Wednesday the better moisture will be pushed off to the south. However, river flooding may develop or be ongoing Wednesday on. Please see river forecast products for more details. && .IND WATCHES/WARNINGS/ADVISORIES... Flood Watch from late tonight through Wednesday morning for INZ028- 029-035>037-043>047-051>056-060>065-067>072. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM...JH AVIATION...JH Hydrology...50/Ryan
Hazardous weather outlook, Mar 26, 3:27 AM EDT, 12 hours before
Hazardous Weather Outlook National Weather Service Indianapolis IN 327 AM EDT Mon Mar 26 2018 INZ021-028>031-035>049-051>057-060>065-067>072-271000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 327 AM EDT Mon Mar 26 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: No hazardous weather is expected at this time. Discussion: Rain showers will move in from the west this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outlook: Localized heavy rain and snow melt, may produce flooding over parts of the area by the middle of the week. Discussion: Several frontal systems and upper waves will bring unsettled weather to central Indiana this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.